| Model Number |
12TLW405F35 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, when testing this fogarty embolectomy catheter, the balloon leaked saline.As per product evaluation findings, the balloon was found to be ruptured at central area.Both balloon windings were intact.The edges of latex did not appear to match up.There is no allegation of patient injury.Patient demographics were not available.
Additional Manufacturer Narrative
The device involved in the complaint was received by our product evaluation laboratory for a full examination.The reported issue was confirmed.As received, balloon was found to be ruptured at central area.Both balloon windings were intact.The edges of latex did not appear to match up.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".Through lumen was patent without any leakage or occlusion.No visible damage was observed from catheter body.Based on further engineering investigation, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.A definite root cause was unable to be determined.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Patient demographics unable to be obtained.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.